Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Nashville, TN

January 13, 2013Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2013, 2:02 PM CST for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2013, 2:02 PM CST (20:02 UTC)
Expired
Jan 13, 2013, 2:30 PM CST
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 359 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
359 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS54 KOHX 132002
SVROHX
TNC165-169-189-132030-
/O.NEW.KOHX.SV.W.0004.130113T2002Z-130113T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CST SUN JAN 13 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN SUMNER COUNTY IN MIDDLE TENNESSEE...
  WESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
  NORTHERN WILSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 230 PM CST

* AT 159 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR BELINDA CITY...MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEBANON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

&&

LAT...LON 3644 8623 3620 8610 3614 8649 3627 8648
TIME...MOT...LOC 2002Z 237DEG 39KT 3621 8641

$$

FORECASTER:
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 1:28 PM CST, 34 minutes earlier.

Area forecast discussion, Jan 13, 1:28 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
128 PM CST SUN JAN 13 2013

.DISCUSSION...
BULK OF THE RAIN TODAY HAS BEEN OVER THE WESTERN HALF THE MID
STATE WITH SEVERAL FLASH FLOOD WARNINGS BEING ISSUED. THE RIVERS
HAVE RESPONDED QUITE WELL BY CARRYING THE RUNOFF DURING THE DAY
WITH THE HARPETH AT KINGSTON SPRING BEING THE ONLY RIVER AT TIME
OF THIS WRITING THAT HAS JUMPED TO THE 14 FOOT LEVEL WHICH IS
STILL WELL BELOW THE FLOOD STAGE OF 20 FEET. THE HARPETH IS
CONTINUING TO RISE AND IS FORECAST TO REACH THE 20 FOOT LEVEL
AROUND DAYBREAK MONDAY.

SYNOPICALLY THE FRONT EXTENDED FROM JUST WEST OF BOWLING GREEN
DOWN BETWEEN NASHVILLE AND CLARKSVILLE TO TUPELO MISSISSIPPI. THE
FRONT HAS A SERIES OF WAVES THAT WILL RIDE UP THE FRONT DURING THE
AFTERNOON AND EARLY EVENING AND THIS WILL KEEP THE FRONT IN THE
MID STATE A LITTLE LONGER THAN PREVIOUSLY THROUGHT. EVENTUALLY THE
FRONT WILL WORK EASTWARD AND BE ALONG THE PLATEAU AROUND 00Z BASED
ON THE LATEST RUC RUN. MUCH OF THE RAIN IS POST FRONTAL. WILL KEEP
HIGH POPS GOING THROUGH THE EVENING ACROSS ALL OF THE MID STATE
AND THEN LOWER THE POPS FROM THE WEST AFTER MIDNIGHT. MUCH COLDER
TEMPERATURES TONIGHT AND MONDAY AND I HAVE PLACE A MIX OF RAIN AND
SLEET OVER THE NORTHWEST HALF OF THE MID STATE AFTER MIDNIGHT AND
OVER THE NORTH HALF DURING THE DAY MONDAY. MONDAY WILL BE A COLD DAY
WITH HIGHS IN THE 30S. WAVES ALONG THE FRONTAL BOUNDARY TO OUR
SOUTH WILL KEEP PRECIP CHANCES GOING THROUGH TUESDAY NIGHT.

WEDNESDAY THROUGH THE REMAINDER OF THE WEEK LOOKS BASICALLY DRY AS
HIGH PRESSURE REMAINS OVER THE AREA INTO THE WEEKEND. A SYSTEM DOES
DEVELOP IN THE GULF ON THURSDAY BUT THINK IT WILL REMAIN FAR
ENOUGH SOUTH NOT TO BRING PRECIP TO THE MID STATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      30  37  28  44 /  70  30  40  40
CLARKSVILLE    24  33  24  41 /  70  30  20  20
CROSSVILLE     36  43  33  45 / 100  70  70  70
COLUMBIA       31  38  29  44 /  70  50  40  40
LAWRENCEBURG   32  38  30  44 / 100  70  40  40
WAVERLY        25  35  25  40 /  70  30  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

BOYD
Hazardous weather outlook, Jan 13, 5:00 AM CST, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CST SUN JAN 13 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-141100-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
500 AM CST SUN JAN 13 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG AN APPROACHING
COLD FRONT WILL BRING INTENSE RAINFALL RATES AT TIMES THROUGH LATE
TONIGHT. RAINFALL AMOUNTS WILL TOTAL ONE TO TWO INCHES...WITH LOCALLY
HIGHER AMOUNTS OF THREE INCHES POSSIBLE.

THIS MUCH RAINFALL WILL LEAD TO RAPID RISES ON SMALLER CREEKS AND STREAMS...
AS WELL AS PRODUCE ISOLATED FLASH FLOODING IN URBAN AREAS.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31

In the hours before

Local storm report, Jan 13, 11:32 AM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1132 AM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 AM     HAIL             LOBELVILLE              35.75N  87.80W
01/13/2013  E0.70 INCH       PERRY              TN   FACEBOOK

            DIME SIZED HAIL REPORTED IN PERRY COUNTY

&&

EVENT NUMBER OHX1300001

11
Local storm report, Jan 13, 11:48 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 AM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     FLASH FLOOD      6 SW DICKSON            36.02N  87.45W
01/13/2013                   DICKSON            TN   TRAINED SPOTTER

            THE WEST FORK OF THE PINEY RIVER HAS RISEN OUT OF ITS
            BANKS AND INTO LOW LYING FIELDS A FEW MILES SOUTHWEST OF
            DICKSON.

&&

EVENT NUMBER OHX1300002

11
Local storm report, Jan 13, 11:52 AM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CST SUN JAN 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      CENTERVILLE             35.79N  87.45W
01/13/2013                   HICKMAN            TN   FACEBOOK

            HWY 100 IN CENTERVILLE REPORTED TO HAVE WATER OVER IT.

&&

EVENT NUMBER OHX1300003

11
Special weather statement, Jan 13, 12:23 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1223 PM CST SUN JAN 13 2013

TNZ008-009-029-131900-
MACON-SUMNER-TROUSDALE-
1223 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SUMNER AND TROUSDALE
COUNTIES...

AT 1215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A NARROW LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM 8 MILES
NORTHWEST OF LAFAYETTE...TO EXTREME SOUTHEASTERN SUMNER COUNTY...MOVING
EAST AT 20 MPH.

BRIEF WIND GUSTS TO AROUND 40 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED
WITH THESE STORMS.

LAT...LON 3663 8585 3662 8583 3644 8587 3642 8596
      3643 8598 3642 8598 3635 8632 3664 8613

19
Special weather statement, Jan 13, 1:16 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
116 PM CST SUN JAN 13 2013

TNZ007-008-026>028-057-059-060-132000-
CHEATHAM-DAVIDSON-HICKMAN-MAURY-ROBERTSON-SUMNER-WILLIAMSON-WILSON-
116 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...HICKMAN...
MAURY...ROBERTSON...SUMNER...WILLIAMSON AND WILSON COUNTIES...

AT 108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
BAND OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM EXTREME NORTHERN
DAVIDSON COUNTY...ACROSS WESTERN WILLIAMSON COUNTY NEAR FAIRVIEW...TO
EXTREME SOUTHEASTERN HICKMAN COUNTY...NEAR SHADY GROVE. THE BAND WAS
MOVING SLOWLY EAST...WHILE INDIVIDUAL THUNDERSTORMS WERE MOVING NORTHEAST
AT 45 MPH.

BRIEF WIND GUSTS TO 40 MPH...AND TORRENTIAL DOWNPOURS...ARE EXPECTED
WITH THE STRONGER STORMS.

LAT...LON 3662 8655 3631 8645 3579 8694 3567 8736
      3611 8706

19
Special weather statement, Jan 13, 1:40 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CST SUN JAN 13 2013

TNZ008-009-027>029-062-132015-
DAVIDSON-MACON-RUTHERFORD-SUMNER-TROUSDALE-WILSON-
140 PM CST SUN JAN 13 2013

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...MACON...RUTHERFORD...
SUMNER...TROUSDALE AND WILSON COUNTIES...

AT 135 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR OAK HILL...OR 8 MILES NORTHEAST OF
FRANKLIN...MOVING NORTHEAST AT 45 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. ALREADY MOIST
SOILS AND STRONG WINDS COULD RESULT IN FALLING TREES ON PROPERTY AND
ROADWAYS.

SMALL HAIL WILL ALSO BE POSSIBLE WITH THESE STORMS.

LAT...LON 3661 8582 3592 8654 3597 8662 3597 8664
      3610 8688 3665 8641

TB12

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 5:14 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Houston, Humphreys and 4 more6 hr
Jan 13, 8:50 AM CSTFlash Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Houston, Humphreys and 3 more6 hr
Jan 13, 8:52 AM CSTSpecial Weather StatementOHXHumphreys38 min
Jan 13, 9:30 AM CSTSevere Thunderstorm WarningOHXPerry45 min
Jan 13, 9:51 AM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry24 min
Jan 13, 10:07 AM CSTSpecial Weather StatementOHXCheatham, Dickson, Robertson53 min
Jan 13, 10:14 AM CSTSevere Thunderstorm WarningOHXHickman31 min
Jan 13, 10:45 AM CSTSpecial Weather StatementOHXCheatham, Davidson, Hickman, Robertson, Williamson60 min
Jan 13, 10:50 AM CSTFlash Flood WarningOHXCheatham, Davidson, Dickson, Hickman, Humphreys, Perry and 1 more4 hr
Jan 13, 10:55 AM CSTFlash Flood WarningOHXDavidson, Robertson, Rutherford, Sumner, Williamson, Wilson4 hr
Jan 13, 11:26 AM CSTSpecial Weather StatementOHXDavidson, Sumner49 min
Jan 13, 12:23 PM CSTSpecial Weather StatementOHXMacon, Trousdale37 min
Jan 13, 12:55 PM CSTRiver Flood AdvisoryOHXCheatham36 hr
Jan 13, 1:16 PM CSTSpecial Weather StatementOHXDavidson, Williamson44 min
Jan 13, 1:40 PM CSTSpecial Weather StatementOHXDavidson, Macon, Sumner, Trousdale35 min
Jan 13, 1:49 PM CSTRiver Flood AdvisoryOHXDavidson36 hr
Jan 13, 1:58 PM CSTRiver Flood AdvisoryOHXPerry36 hr
Jan 13, 2:22 PM CSTSpecial Weather StatementOHXClay, Jackson, Macon, Smith, Trousdale38 min
Jan 13, 3:01 PM CSTSpecial Weather StatementOHXBedford, Davidson, Giles, Lawrence, Marshall, Maury and 3 more44 min
Jan 13, 3:06 PM CSTTornado WarningOHXMaury24 min
Jan 13, 3:18 PM CSTRiver Flood AdvisoryOHXMontgomery48 hr
Jan 13, 3:21 PM CSTTornado WarningOHXBedford, Marshall, Maury, Rutherford, Williamson24 min
Jan 13, 3:38 PM CSTAreal Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Hickman, Houston and 7 more6 hr
Jan 13, 3:42 PM CSTTornado WarningOHXRutherford, Wilson33 min
Jan 13, 3:43 PM CSTAreal Flood WarningOHXBenton, Cheatham, Davidson, Dickson, Houston, Montgomery and 3 more6 hr
Jan 13, 3:44 PM CSTSpecial Weather StatementOHXBedford, Cannon, Giles, Marshall, Rutherford, Wilson46 min
Jan 13, 4:01 PM CSTRiver Flood AdvisoryOHXDavidson36 hr
Jan 13, 4:07 PM CSTAreal Flood WarningOHXCannon, Clay, Jackson, Macon, Rutherford, Smith and 4 more3 hr
Jan 13, 4:39 PM CSTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more51 min
Jan 13, 4:40 PM CSTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Grundy, Jackson and 7 more50 min
Jan 13, 5:26 PM CSTTornado WarningOHXGrundy34 min
Jan 13, 5:27 PM CSTRiver Flood WarningOHXCheatham14 hr
Jan 13, 5:30 PM CSTSpecial Weather StatementOHXCumberland, Fentress, Grundy, Overton, Pickett, Putnam and 3 more45 min
Jan 13, 5:38 PM CSTRiver Flood AdvisoryOHXHickman6 days
Jan 13, 5:51 PM CSTAreal Flood AdvisoryOHXCumberland, Fentress, Grundy, Hickman, Overton, Putnam and 5 more177 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.